|HIV+ and Fifth's Disease
Aug 14, 2004
Hi, Sorry for such a trival question. I am HIV+, healthy, VL undected and CD4 above 1000 (always been that way.) My child was recently dx. with "Fifth's disease" a rash, that could last up to 4-6 weeks. This could effect me with my HIV+ status? Thanks!
| Response from Dr. Young
Thanks for your question.
Fifth disease (also known as erythema infectiousum) is caused by infection with a common, and usually benign, virus--- human parvovirus. Sometimes parvo can cause anemia, but not always in association with fifth disease.
Given your high CD4 count, I don't anticipate any real issues with your child's infection. However, if in doubt, or should you become ill, I'd certainly let your doctor know.
Thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.